Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2019, 4:00 PM MST for Pima County, Arizona. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2019, 4:00 PM MST (23:00 UTC)
- Expired
- Jul 25, 2019, 4:45 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:15 PM MST | TSTM WND GST 60 | 21 Wnw Rio Rico, AZ | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 21 WNW RIO RICO. CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 21 WNW RIO RICO. TIME ESTIMATED FROM RADAR. TRAINED SPOTTER RECORDED 60 MPH WIND GUST AND RECEIVED 0.5 INCHES OF RAIN. 2 SE ARIVACA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WUUS55 KTWC 252300
SVRTWC
AZC019-252345-
/O.NEW.KTWC.SV.W.0030.190725T2300Z-190725T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
400 PM MST Thu Jul 25 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
South central Pima County in southeastern Arizona...
* Until 445 PM MST.
* At 400 PM MST, a severe thunderstorm was located over Arivaca, or
15 miles west of Tubac, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arivaca and Arivaca Lake.
This includes Route 286 between mile markers 6 and 24, and near mile
marker 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3159 11117 3153 11124 3153 11138 3158 11164
3184 11142
TIME...MOT...LOC 2300Z 118DEG 10KT 3156 11130
HAIL...1.00IN
WIND...60MPH
$$
Carpenter2 follow-up statements
767
WWUS55 KTWC 252325
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
425 PM MST Thu Jul 25 2019
AZC019-252345-
/O.CON.KTWC.SV.W.0030.000000T0000Z-190725T2345Z/
Pima-
425 PM MST Thu Jul 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
At 424 PM MST, a severe thunderstorm was located over Arivaca,
moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arivaca.
This includes Route 286 between mile markers 10 and 24, and near mile
marker 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3160 11120 3154 11126 3154 11138 3164 11159
3184 11142
TIME...MOT...LOC 2324Z 118DEG 10KT 3159 11137
HAIL...1.00IN
WIND...60MPH
$$
Carpenter331
WWUS55 KTWC 252342
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
442 PM MST Thu Jul 25 2019
AZC019-252352-
/O.EXP.KTWC.SV.W.0030.000000T0000Z-190725T2345Z/
Pima-
442 PM MST Thu Jul 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY WILL
EXPIRE AT 445 PM MST...
The storm over Arivaca which prompted the warning has weakened below
severe limits, and no longer poses an immediate threat to life or
property. Therefore, the warning will be allowed to expire. However
heavy rain is still possible with this thunderstorm.
LAT...LON 3160 11120 3154 11126 3154 11138 3164 11159
3184 11142
TIME...MOT...LOC 2342Z 118DEG 10KT 3161 11142
$$
CarpenterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:28 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 3:30 PM MST, 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 330 PM MST Thu Jul 25 2019 AZZ504-507-508-513-514-252315- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 330 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 415 PM MST... At 328 PM MST, Doppler radar was tracking strong thunderstorms near and northwest of Benson, moving west at 15 mph. Half inch hail and winds in excess of 45 mph and blowing dust will be possible with these storms. Locations impacted include... Benson, St. David, Kartchner Caverns State Park, Saguaro National Park East and Mescal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3210 11020 3193 10990 3177 11048 3222 11058 TIME...MOT...LOC 2228Z 088DEG 12KT 3201 11029 Meyer
Special weather statement, Jul 25, 3:54 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Thu Jul 25 2019
AZZ503-515-252345-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
354 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
445 PM MST...
At 354 PM MST, Doppler radar was tracking a strong thunderstorm over
Arivaca, or 15 miles west of Tubac, moving northwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arivaca and Arivaca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 11117 3153 11121 3153 11139 3162 11165
3187 11141 3163 11117
TIME...MOT...LOC 2254Z 124DEG 14KT 3158 11131
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Jul 24, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Jul 24, 6:02 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 67 min |
| Jul 24, 6:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Jul 25, 3:30 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 25, 3:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 25, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 25, 4:04 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 25, 4:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 25, 4:37 PM MST | Areal Flood Advisory | TWC | Pima | 73 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.